Oregon, 2006

High Wind in Oregon, February 26, 2006

February 26, 2006 · NWS MFR · 1 event in 1 county or zone

A High Wind Warning was issued for Oregon zones ORZ021/022 at 26/1410 PST, effective until 27/0000 PST. The warning was cancelled at 26/2120 PST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for Oregon zones ORZ021/022 at 26/1410 PST, effective until 27/0000 PST. The warning was cancelled at 26/2120 PST. The observation above was the only one that verified the warning other than Cape Blanco observations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 26, 8:50 AM PST, 4 hours 20 minutes earlier.

Area forecast discussion, Feb 26, 8:50 AM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN FEB 26 2006

.DISCUSSION...UPDATING MORNING ZONES TO ACCOUNT FOR A LITTLE MORE
WIND ACROSS THE AREA. SURFACE LOW PRESENTLY NEAR 988 MB OFF THE SRN
OR COAST WILL MOVE NORTH THROUGH THIS AFTERNOON. SOME 60 KT GUSTS
LOOK LIKELY AT THE HEADLANDS HOWEVER THE GRADIENT SUPPORTS A SE TO S
WIND ALONG THE COAST AND THIS SHOULD PREVENT ANY SEVERE GUSTINESS
FROM GETTING TO THE PUBLIC ZONES. STILL SHOULD GET PRETTY GUSTY
THOUGH.

ALSO...ISSUING A WIND ADVISORY FOR THE SHASTA VALLEY WHERE WINDS
SHOULD GUST 45-50 MPH THROUGH TONIGHT.

UPSLOPE PRECIP WILL INCREASE TONIGHT OVER SISKIYOU COUNTY WHERE SNOW
LEVELS WILL BE PRETTY HIGH...BUT WARNING HEADLINE LOOKS FINE THERE
FOR NOW.

MAJOR DIFFERENCES APPEAR BETWEEN THE NAM AND THE GFS FOR LATER
MONDAY THROUGH EARLY TUESDAY WHEN THE GFS DEVELOPS A 990 MB LOW
COMING UP FROM OFF THE SFO AREA AND INTO THE NE CA AREA BY EARLY
TUES MORNING. IS THIS COMES TRUE...WE WOULD PROBABLY NEED AT LEAST
WIND ADVISORY HEADLINES FOR ALL OF THE EAST. WELL BE DIGGING IN TO
THIS FOR AFTN PACKAGE.

&&

.AVIATION...VFR CONDITIONS UNDER SCATTERED TO BROKEN MID/HIGH LEVEL
CLOUDS. MVFR CEILINGS MOVING INTO THE COASTAL AREA THIS AFTERNOON.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60NM.
CA...GALE WARNING OR BORDER TO PT. ST. GEORGE 0-60NM.
     WINTER STORM WARNING ABOVE 5500 FT TNT-MON ZONES 080-082-083.
     WIND ADVISORY SHASTA VALLEY ZONE 081 THRU TNT.

MTS
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Feb 26, 12:30 PM PST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1230 PM PST SUN FEB 26 2006

PZZ350-353-356-271434-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...GALE WARNING IN EFFECT THROUGH LATE TONIGHT...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ083-271434-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080>082-271434-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PZZ370-373-376-271434-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...STORM WARNING IN EFFECT UNTIL 10 PM THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH LATE
TONIGHT...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BUNKER

In the hours before

Local storm report, Feb 26, 11:50 AM PST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1150 AM PST SUN FEB 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     NON-TSTM WND GST 6 E YREKA               41.73N 122.53W
02/26/2006  M45 MPH          SISKIYOU           CA   TRAINED SPOTTER

            BEAUFORT FORCE REPORTED OF 8

&&

BUNKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
February 26, 1:10 PM PST
Where
South Central Oregon Coast forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Long Prairie RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491928.